Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 27, NWS Newport/Morehead City, NC

June 14, 2025Carteret County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 14, 2025, 11:00 AM EDT for Carteret County, North Carolina. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2025, 11:00 AM EDT (15:00 UTC)
Expired
Jun 14, 2025, 8:00 PM EDT
In force
9 hr
Issued by
NWS Newport/Morehead City, NC

County Carteret County, NC

The radar

The Morehead City radar (KMHX), 33 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WHUS42 KMHX 141500
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1100 AM EDT Sat Jun 14 2025

NCZ195-150000-
/O.NEW.KMHX.BH.S.0027.250614T1500Z-250615T0000Z/
West Carteret-
1100 AM EDT Sat Jun 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Bogue Banks beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 4 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 14, 9:39 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 14, 9:39 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
939 AM EDT Sat Jun 14 2025

.SYNOPSIS...
An unsettled weather pattern will continue into early next week
thanks to an unstable and very moist airmass in place across the
region.

&&

.NEAR TERM /TODAY/...
As of 940 AM Sat...

Key Messages

 - Scattered to numerous thunderstorms with heavy rain again
   today

Regional radar this morning shows showers and thunderstorms
hugging the southern coast this morning, with bulk of convection
well offshore. This activity appears to be associated with a
shortwave lifting NE out of SC into central NC.

It looks like that wave will continue to progress NE this
morning, and move across central/eastern NC from mid-morning
through mid- afternoon today. The wave may come through a bit
before the typical diurnal maximum in afternoon instability.
That said, given the very moist airmass in place, it won't take
much heating to support moderate destabilization just ahead of
the arrival of the wave. Low- mid level temps are forecast to be
a touch warmer today compared to yesterday, and this may limit
the coverage some today compared to yesterday. However, the
added lift from the wave in tandem with the seabreeze should
support another round of scattered to numerous showers and
thunderstorms.

Weak deep layer shear should keep the risk of severe weather at
a minimum, but water-loaded downdrafts capable of strong, gusty
winds will be possible. Of note, as the wave moves through
today, there may be just enough of a boost with winds aloft to
support an area of 20-25kt of deep layer shear north of HWY 264.
This area looks to have the best chance at thunderstorm
organization, with a locally "higher" risk of strong wind gusts.
Additionally, the slight enhancement to shear in the area may
allow deeper convection to be sustained a bit longer than the
rest of ENC, supporting the potential for higher rainfall
totals. For the area at large, anomalous PWATs of 2"+ will
combine with a deep warm cloud layer and slow storm motions,
supporting a risk of intense rainfall rates. A Flood Watch was
contemplated for portions of ENC, especially where the heaviest
rainfall totals occurred yesterday, but there is some
uncertainty regarding where the heaviest rainfall totals will
be. Because of this, we'll hold off on a watch with this
forecast, but continue to evaluate the potential in later
updates.

&&

.SHORT TERM /TONIGHT/...
As of 230 AM Saturday...

In the wake of today's shortwave, guidance is in generally good
agreement showing an area of low-mid level drying overspreading
ENC this evening and tonight. Should this be realized, there
may be a relative minimum in shower and thunderstorm activity
tonight. Regardless, it will be another warm night, with lows in
the 70s areawide.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 330AM Saturday...

Key Messages:

- Unsettled weather pattern into Tuesday with multiple chances for
severe weather and heavy rain

- Potential for dangerous heat indices midweek into the end of next
week.

Sunday through Tuesday...Unsettled weather will continue into
Mon/Tue as upper ridging remains anchored to the south and east.
At the same time, a slow moving upper trough gradually pushes
E'wards across the Southeast and Mid-Atlantic next week with
multiple weak shortwaves tracking along the periphery of this
upper trough. At the surface, cold front to the north at the
start of the period will dive SE'wards on Sun, eventually
stalling over the area Sun night, before lifting N on Mon and
remaining just north of the area on Tue. As this occurs, the
frontal boundary and Seabreeze will become the focus for shower
and thunderstorm activity each day. The general trend for each
day will be for ongoing showers and thunderstorms offshore to
gradually push onshore with the Seabreeze each morning. Then by
the afternoon as the front nears the area, additional shower and
thunderstorm activity develops before chances lower and precip
pushes offshore each night. With warm and muggy conditions
expected, MLCAPES will reach 2500-3500 J/kg on Sun and then
1500-2500 J/kg on Mon/Tue. With 0-6 km deep layer shear maxing
out around 25-40 kts each day and the front/Seabreeze providing
ample forcing, there will be a threat for some of this activity
to become severe in nature with damaging winds being the primary
hazard, though a few isolated instances of hail and an isolated
tornado can't be completely ruled out. The one limiting factor
each day will be the weak mid-level lapse rates which may
preclude a broader severe threat. Either way SPC currently has
the area under a marginal (level 1 of 5) risk for severe
thunderstorms on Sun. Will have to monitor trends but if
convective coverage is anticipated to be larger than currently
expected upgrades to the current threat may become necessary.

Otherwise, with SW'rly surface flow continuing to pump ample
moisture N'wards from the Gulf, expect PWATs to change little,
remaining around 2 inches into Tue night while remaining muggy.
Combined with slow storm motions, potentially training storms,
and plenty of moisture, any storm that does develop will be a
very efficient rain maker and localized flooding threat is on
the table through early in the week (See HYDRO Section for more
details). As a result portions, if not all of the FA is under a
marginal/slight risk for excessive rainfall into Tue. Temps
each day get into the upper 80s to low 90s with lows in the 70s
each night.

Wednesday into next weekend... Upper pattern eventually becomes more
zonal by midweek with a return to a more summer like pattern with
thunderstorms developing off the daily seabreeze and gradually
pushing inland each day bringing. Will note, an upper level
trough will be digging into the Mid-Atlantic from the west late
next week, but should stay north of ENC given the latest
guidance. As a result, a weak surface cold front may track
across the region late next week, but impacts from this front
remain uncertain. Of bigger note will be the hot and muggy
conditions as a combination of temps in the 90s Wed/Thurs and
dewpoints in the 70s will result in hazardous heat indices with
"feels like" temps closer to the triple digits each day. Will
have to monitor trends, but the years first heat advisories may
be needed next week if the current forecast holds.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /through 12z Sunday/...
As of 645 AM Saturday...

Key Messages

 - Increased TSRA risk again today

Thus far this morning, TSRA activity has been confined to areas
along and just south of the Crystal Coast. With time, I expect
the TSRA risk to gradually shift towards the coast, and then
even further inland as an upper level wave interacts with an
unstable and very moist airmass. While confidence is high
regarding TSRA development, confidence is low to moderate
regarding where the greatest risk will be focused. Recent
guidance seems to be focusing the risk from KOAJ to KEWN and
points south through about early afternoon, followed by a
potential shift towards KISO and KPGV by mid to late afternoon.
Where TSRA occur, there will be an increased risk of sub VFR
conditions.

Outside of TSRA, periods of low CIGs (mostly MVFR) are expected
this morning, with the risk potentially returning again
tonight. Confidence in CIGs is low to moderate.

LONG TERM /Sunday through Wednesday/...
As of 330AM Saturday...Unsettled weather will continue to
persist across the area into midweek next week as multiple
fronts bring several rounds of showers and thunderstorms to
Eastern North Carolina. Greatest threat to see storms will be
each afternoon and evening across the FA. This will bring a
daily threat for sub-VFR conditions each day. In addition to
this, early morning fog development will remain possible for
areas that see rain.

&&

.MARINE...
SHORT TERM /through tonight/...
As of 940 AM Sat...

Key Messages

 - Increased thunderstorm risk for areas waters again today

An upper level wave is forecast to move through the ENC waters
this morning through this afternoon, supporting another round of
scattered to numerous showers and thunderstorms. The
thunderstorm risk may extend into tonight for the central and
southern coastal waters. For all waters, the strongest
thunderstorms will be capable of 30-40kt+ winds and waterspouts.
Outside of the thunderstorm activity, the background flow will
be southwesterly at 10-20kt which will support seas of 3-5 ft.

LONG TERM /Sunday though Wednesday/...
As of 330AM Saturday... No significant changes to the forecast
on this update as high pressure centered offshore in the
Atlantic will continue to interact with frontal boundaries
tracking across the region into next week. This will bring daily
chances for showers and thunderstorms with offshore showers in
the morning clearing by the afternoon and then additional shower
and thunderstorm activity expected in the evening. This will
bring a threat for locally enhanced winds and seas within any
thunderstorm that moves out over the waters. Otherwise 5-15 kt
SW'rly winds with gusts near 20-25 kts are forecast for Sun with
slightly stronger winds 15-20 kt with gusts up to 25 kt will be
possible on Monday with the approach of a frontal boundary.
Winds ease slightly back down to 5-15 kt out of the SW on Tue as
high pressure tries to reestablish itself offshore. Seas remain
around 2-4 ft through the period.

&&

.HYDROLOGY...
As of 230 AM Saturday...

An area of increased lift will overlap with a moderately
unstable, but anomalously moist, airmass today, supporting areas
of intense rainfall rates. While the most intense rainfall
rates will tend to be of relatively shorter duration at any one
location, the rates may support a few instances of flash
flooding. There appears to be a locally higher risk north of the
HWY 264 corridor where thunderstorms may be a bit more
organized, potentially supporting a longer residence time of the
higher rates. This is also the same area that received the
heaviest rainfall over the past 24 hours, and where FFG is the
lowest. A Flood Watch was contemplated in that area, but the
coverage of thunderstorms may be scattered enough to limit the
overall risk. This will continue to be re-evaluated through the
day. Similar conditions will be possible on Sunday and Monday
as a frontal boundary remains around the area which will
continue to promote a heavy rain and isolated flash flooding
threat across portions of ENC.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...RM/CQD
SHORT TERM...RM
LONG TERM...RCF
AVIATION...RM/RCF
MARINE...RM/CQD/RCF
HYDROLOGY...MHX
Hazardous weather outlook, Jun 14, 4:20 AM EDT, 6 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
420 AM EDT Sat Jun 14 2025

NCZ029-044>047-079>081-090>092-094-193-194-198-150830-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
420 AM EDT Sat Jun 14 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms are expected to develop today,
the strongest of which will be capable of intense rainfall rates and
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will continue to impact the area off and on Sunday
through Monday with an accompanying risk of damaging winds and
flooding.

Dangerous heat is possible later this week, especially Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-205-150830-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
Hatteras Island-
420 AM EDT Sat Jun 14 2025

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING SOUTH OF
CAPE HATTERAS...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Scattered to numerous thunderstorms are expected to develop today,
the strongest of which will be capable of intense rainfall rates and
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will continue to impact the area off and on Sunday
through Monday with an accompanying risk of damaging winds and
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-150830-
Northern Outer Banks-
420 AM EDT Sat Jun 14 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Scattered to numerous thunderstorms are expected to develop today,
the strongest of which will be capable of intense rainfall rates and
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will continue to impact the area off and on Sunday
through Monday with an accompanying risk of damaging winds and
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Martin

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:40 AM EDTSpecial Marine WarningMHX65 min
Jun 14, 10:28 AM EDTSpecial Marine WarningMHX62 min
Jun 14, 12:49 PM EDTSpecial Marine WarningMHX56 min
Jun 14, 1:58 PM EDTAreal Flood AdvisoryMHXDuplin, Onslow3 hr
Jun 14, 2:20 PM EDTSpecial Weather StatementMHXOnslow55 min
Jun 14, 2:27 PM EDTSpecial Marine WarningMHX63 min

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.